## "Materialities of Medical Cultures in/between Europe and East Asia" First Workshop

Thursday, March 14th, 2019

Conference room 701, 7F, Research Building, Institute of History & Philology, Academia Sinica

	Programme
09:30-11:00 (90 mins)	Chair: Shang-Jen Li, Research Fellow, Institute of History and Philology, Academia Sinica
	Chun-fang Chang, PhD Student, Department of History, National Taiwan University /
	Disease Maps and Nosogeography in China: The Diseases of China: Including Formosa
	and Korea(1910)
	FONG Jiun Shen, PhD Student, Department of History, National Taiwan University /
	Malaria Control of Malcolm Watson in British Malaya
	Hsu, Kai-hsiang, Postdoctoral Fellow, Institute of History and Philology, Academia Sinica /
	Antidotes on Sale: A Case Study of the Medicine Fair in Da shengci Temple, 1111-1118
11:00-11:20	Coffee Break
11:20-12:20 (60 mins)	Chair: Jen-der Lee, Research Fellow, Institute of History and Philology, Academia Sinica
	Chang Che-chia, Associate research fellow, Institute of Modern History, Academia Sinica /
	The "Meetings of Medical Substances" of the Edo Japan
	Chen, Hsiu-Fen, Professor, Department of History, National Chengchi University /
	Food, Drug and Dirt: Material Culture of the Placenta in Ming China
12:20-13:20	Lunch Break
13:20-14:50 (90 mins)	Chair: Professor Dr. Angelika Messner, Professor, China Center, Christian Albrechts
	Universität Kiel
	Shang-Jen Li, Research Fellow, Institute of History and Philology, Academia Sinica /
	Healing and Observation: James Henderon's Medical Practice in Shanghai
	Yu-chuan Wu, Assistant Research Fellow, Institute of History and Philology, Academia
	Sinica / Body, Labour, and Self: The Uses of Work in Morita Therapy
	Wen-Hua Kuo, Professor, Graduate Institute of Science, Technology, and Society, National
	Yang-Ming University / Resetting the Bodily Social for Drugs: a Vital Experiment on
	Aging, Fragility, and End of Life
14:50-15:10	Coffee Break
	Chair: Professor Dr. Bettina Wahrig, Professor, Geschichte der Naturwissenschaften mit
	Schwerpunkt Pharmaziegeschichte China Center, Technische Universität Braunschweig
	Lu Shao-li, Professor, Department of History, National Taiwan University /
15:10-16:10	Medicinal plants in Agriculture Experiment Stations: Bio-exchange and resources control
(60 mins)	between Taiwan and Japanese Empire
	Sean Hsiang-lin LEI, Associate research fellow, Institute of Modern History, Academia
	Sinica / Dr. Tsungming Tu and Scientific Research on Materia Medica in Transnational
	Contexts
16:10-16:30	Coffee Break
16:30-18:00	General Discussion
18:30	Dinner Banquet

30 minutes for each presenter, including 20 minutes of presentation and 10 minutes of discussion